# SDR CA150602023

- Difficulty date: May 30, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Beech B300
- Aircraft time: 16,941 hours
- Engine: Pwa PT6A60A
- System (JASC): 7311 · Engine Fuel/Oil Cooler
- Part: Coupling
- Part number: 6000F14AD12
- Condition: Disconnected
- Location: Oil Cooler
- Part time: 17,134 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, X, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON FIRST FLIGHT FOLLOWING THE 5 YEAR ENGINE HOSE REPLACEMENT, THE NR 1 ENGINE WAS SHUTDOWN DUE TO AN OIL LEAK.  INITIAL MAINTENANCE INVESTIGATION FOUND THE QUICK DISCONNECT SELF SEAL COUPLING, PN 6000F14AD12 AND 6005F14AE12 ON THE HOSE BETWEEN THE SCAVENGE PUMP AND OIL COOLER INLET HAD BECOME DETACHED CAUSING THE COUPLING TO SELF SEAL WHICH IN TURN BLEW OUT AN O-RING ON THE SCAVENGE PUMP CAUSING THE OIL LEAK. THE ACFT HAD A GROUND RUN/LEAK CHECK PRIOR TO FLIGHT AND THERE WAS NO EVIDENCE OF OIL WHERE THE ACFT HAD CARRIED OUT IT`S PREFLIGHT RUN UP CHECKS SO WE ASSUME THE COUPLING HAD DETACHED DURING THE TAKEOFF ROLL.  APART FROM THE FACT THAT THE COUPLING HAD NOT BEEN FULLY LOCKED ON FOLLOWING MAINTENANCE THE MAIN CONCERN IS THAT THE COUPLING ALTHOUGH NOT BEING LOCKED ON DID NOT LEAK FOR 2 RUN UPS AND ON INITIAL INSPECTION FOLLOWING THE OIL LEAK APPEARED TO BE CORRECTLY INSTALLED, THE ONLY TELL TALE BEING THE HOSE CLAMP THAT HOLDS THE RELEASE COLLAR CLOSED WAS IN A DIFFERENT POSITION ON THE OIL COOLER OUTLET COUPLING, THE COUPLING WITH THE LOCKING COLLAR IN THE CORRECT POSITION AND IN THE INCORRECT POSITION.  2 EXPERIENCED AME`S CARRIED OUT AND INSPECTED THE WORK AND IF IT WAS MISSED BY THEM THERE IS A CHANCE THE SAME THING COULD HAPPEN TO ANOTHER OPERATOR.  THESE COUPLINGS WERE ONLY USED ON EARLY AND WERE REPLACED WITH STANDARD AN FITTINGS ON LATER SN`S.  ANOTHER CONCERN IS THAT ACFT HAVE A 5 YEAR LIFE ON ALL ENGINE BAY FUEL/OIL HOSES TO PRECLUDE THE POSSIBILITY OF FLUID LEAKS DUE TO HOSE AGE/DETERIORATION, THESE COUPLINGS HAVE 2 SETS OF SEALS IN THEM AND IF THEY DETERIORATE THEY CAN LEAK AND CAUSE MAJOR OIL LEAKS BUT THERE IS NO SPECIFIC LIFE OR INSPECTION REQUIREMENT ON THEM.  THE ACFT WAS MFG IN 1990 AND HAS OVER 17,000 HRS, THE COUPLINGS AS FAR AS WE CAN TELL HAVE NOT BEEN REPLACED IN THE LIFE OF THE ACFT.
